MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON; STAPLE, IMPLANTABLE
Catalog Number GCS40G
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a low anterior resection procedure, when opened, the item was broken.It was not used and a replacement item was opened.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/14/2026.D4: batch#: 715d76.Investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the gcs40g device was received inside the opened packaging with no apparent damage and with a reload loaded in the device without stapler retainer.The reload was received fully loaded with staples, with the washer uncut, with the drivers and with the knife recess below the reload deck.The reload was not properly loaded in the device, as the retaining pin was not connected to the coupler and pushrod.In addition, the washer had some blood stains.These facts indicate that the reload was removed and reinserted incorrectly and/or incompletely after the retainer was removed.The returned reload was pulled out of the device and placed back on; the device opened and closed without any difficulties.The device was tested for functionality with an returned reload and the device fired, forming all staples and cutting as intended.The cut line and the staple line were completed and the staples meet the staple form release criteria.In addition, slightly marks were noted in the lockout shelf.It should be noted that if the reload is removed from the device, whether the reload is spent or not, and if the staple retainer has already been removed from the reload, the reload cannot be reloaded into the device.Regarding to lockout shelf indented, is possible that an attempt was made to close the device with a reload not properly loaded or with a spend reload, this condition would lock the device giving the impression that the device will not close.The echelon contour¿ curved cutter is designed with a feature that prevents closure if a used reload, no reload, or an incorrectly inserted reload is in the instrument.The used or misloaded reload module should then be replaced with a new reload or, if no reload was present, a reload should be loaded in the instrument.After following the above steps, any device which does not close either partially or completely should not be used.Please reference the instructions for use for the complete guide loading and reloading the instrument.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.Device history review: a manufacturing record evaluation was performed for the finished device batch number: 715d76, and no non-conformance's were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ECHELON
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key24873630
Report Number3005075853-2026-02819
Device Sequence Number15973563
Product Code GDW
UDI-Device Identifier10705036027508
UDI-Public(01)10705036027508(17)280731(10)A98P1T
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K200420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGCS40G
Device Lot NumberA98P1T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2026
Initial Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexUnknown